Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 42, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 25, 2016, 2:04 PM MDT for Hidalgo County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 2:04 PM MDT (20:04 UTC)
- Expired
- Aug 25, 2016, 2:45 PM MDT
- In force
- 41 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 170 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614
WUUS54 KEPZ 252004
SVREPZ
NMC023-252045-
/O.NEW.KEPZ.SV.W.0042.160825T2004Z-160825T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
204 PM MDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HIDALGO COUNTY IN SOUTHWESTERN NEW MEXICO...
* UNTIL 245 PM MDT
* AT 203 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHEAST OF CLOVERDALE...OR 18 MILES WEST OF ANTELOPE
WELLS...MOVING WEST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLOVERDALE...
AND GERONIMO PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3152 10904 3150 10876 3133 10870 3133 10904
TIME...MOT...LOC 2003Z 078DEG 6KT 3141 10883
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLI1 follow-up statement
480
WWUS54 KEPZ 252035
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
235 PM MDT THU AUG 25 2016
NMC023-252045-
/O.CON.KEPZ.SV.W.0042.000000T0000Z-160825T2045Z/
HIDALGO NM-
235 PM MDT THU AUG 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR SOUTHWESTERN HIDALGO COUNTY...
AT 235 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF CLOVERDALE...OR 20 MILES WEST OF ANTELOPE WELLS...MOVING WEST AT
5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLOVERDALE...
AND GERONIMO PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3152 10904 3150 10876 3133 10870 3133 10904
TIME...MOT...LOC 2035Z 078DEG 6KT 3140 10888
HAIL...1.00IN
WIND...60MPH
$$
TRIPOLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:59 AM MDT, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 2:59 AM MDT, 11 hours 5 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 259 AM MDT THU AUG 25 2016 .SYNOPSIS... East to southeast winds will push moist unstable air into southern New Mexico and west Texas into next week. As a result there will be continued chances for showers and thunderstorms across the Borderland under partly to mostly cloudy skies. Temperatures will remain near or a little below normal each day. && .DISCUSSION... Over the next seven days larger scale surface pattern will be dominated by broad area of low pressure covering the Great basin and southern Rocky Mountain region and large area of high pressure to the east. Consequently low level winds will be mostly east to southeast across southern New Mexico and west Texas with transport of moisture pushing dewpoints back above 50 F most locations by Friday and around 55 to 60 F over the weekend. Precipitable water will thus rise above an inch. The increase in moisture will destabilize air mass with mucapes around 400 to 800 J/kg today rising to around 600 to 1200 J/kg by Saturday afternoon. Meanwhile in the middle and upper troposphere weak poorly defined short wave/impulses may possibly move west to east across the cwa through Saturday with models suggesting an inverted trough drifting westward through northern Mexico early next week. Overall pattern thus favors a gradual increase in convection over the next several days with risk for heavier rains returning this weekend. Upper ridge building over the southern Rockies may bring drier weather by Thursday. && .AVIATION...valid 25/12z-26/12z. Mostly vfr conditions with sct-BKN-100. Isolated areas of mvfr ceilings and visibility in showers and thunderstorms mainly from 20z to 06z. Surface winds generally from 5 to 15 kt except for gusts to 40 kt near thunderstorms. && .FIRE WEATHER... East to southeast winds will push moist unstable air into southern New Mexico and west Texas into next week. As a result there will be continued chances for showers and thunderstorms across the Borderland under partly to mostly cloudy skies. Locally heavy rains possible Saturday through Tuesday. Temperatures will remain near or a little below normal each day. && .PRELIMINARY POINT TEMPS/POPS... El Paso 92 68 90 68 / 20 20 20 30 Sierra Blanca 88 65 87 65 / 40 30 40 30 Las Cruces 90 62 86 63 / 20 20 20 30 Alamogordo 92 60 89 63 / 20 20 20 30 Cloudcroft 68 46 66 49 / 60 40 40 40 Truth or Consequences 89 61 85 62 / 20 20 20 30 Silver City 84 56 80 57 / 40 40 40 30 Deming 91 64 88 64 / 20 20 20 30 Lordsburg 93 63 89 64 / 20 20 20 30 West El Paso Metro 92 69 89 69 / 20 20 20 30 Dell City 89 63 88 64 / 50 40 40 30 Fort Hancock 91 68 91 68 / 30 30 30 30 Loma Linda 84 62 82 62 / 20 20 30 30 Fabens 92 66 90 66 / 20 20 20 30 Santa Teresa 91 67 88 67 / 20 20 20 30 White Sands HQ 90 66 86 65 / 20 20 20 30 Jornada Range 90 60 86 61 / 20 20 20 30 Hatch 90 63 86 64 / 20 20 20 30 Columbus 92 65 89 65 / 20 20 20 30 Orogrande 90 63 87 64 / 20 20 20 30 Mayhill 74 48 71 53 / 60 40 40 40 Mescalero 79 50 76 53 / 60 40 40 40 Timberon 76 48 72 51 / 60 40 40 40 Winston 81 50 78 52 / 40 40 20 40 Hillsboro 87 56 83 58 / 40 40 20 40 Spaceport 89 61 85 62 / 20 20 20 30 Lake Roberts 84 51 81 53 / 40 40 40 30 Hurley 86 56 82 58 / 30 30 30 30 Cliff 91 56 88 59 / 40 40 30 30 Mule Creek 87 52 84 55 / 30 20 30 30 Faywood 90 58 86 58 / 30 30 30 30 Animas 92 60 89 62 / 30 30 30 30 Hachita 93 62 90 63 / 20 30 30 30 Antelope Wells 90 61 87 63 / 40 30 30 30 Cloverdale 84 59 80 60 / 40 30 30 30 && .EPZ Watches/Warnings/Advisories... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, Aug 25, 11:20 AM MDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1120 AM MDT THU AUG 25 2016 NMZ401>417-TXZ418>424-261730- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1120 AM MDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE ON THE INCREASE TODAY...IF ONLY SLIGHTLY FROM YESTERDAY. THE MOST LIKELY AREAS FOR THUNDERSTORM FORMATION WILL BE HUDSPETH COUNTY...THE GILA REGION...THE SACRAMENTO MOUNTAINS AND THE NM BOOTHEEL. MOISTURE LEVELS ARE STILL DOWN A LITTLE SO THE THREAT OF SIGNIFICANT HEAVY RAIN HAS NOT RETURNED. THE ONE EXCEPTION IS HUDSPETH COUNTY...WHERE INGREDIENTS WILL BE PRESENT FOR POSSIBLE SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND QUARTER SIZE HAIL AS WELL AS LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TREND FOR INCREASING STORM COVERAGE CONTINUES FRIDAY AND PEAKS IN THE SATURDAY TO MONDAY TIMEFRAME BEFORE BACKING OFF SLIGHTLY TUESDAY AND MORESO WEDNESDAY. THE MAIN HAZARD...ESPECIALLY OVER THE WEEKEND INTO MONDAY WILL BE FLASH FLOODING. WET MICROBURSTS FROM A FEW STORMS MAY ALSO CAUSE WIND DAMAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...HAIL AND/OR DAMAGING WINDS TO THIS OFFICE. FAUSETT
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:32 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 25, 4:02 PM MDT | Special Weather Statement | EPZ | Otero | 43 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.